Journal cover Journal topic
Nonlinear Processes in Geophysics An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.558 IF 1.558
  • IF 5-year value: 1.475 IF 5-year
    1.475
  • CiteScore value: 2.8 CiteScore
    2.8
  • SNIP value: 0.921 SNIP 0.921
  • IPP value: 1.56 IPP 1.56
  • SJR value: 0.571 SJR 0.571
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 55 Scimago H
    index 55
  • h5-index value: 22 h5-index 22
Volume 2, issue 2
Nonlin. Processes Geophys., 2, 101–106, 1995
https://doi.org/10.5194/npg-2-101-1995
© Author(s) 1995. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.
Nonlin. Processes Geophys., 2, 101–106, 1995
https://doi.org/10.5194/npg-2-101-1995
© Author(s) 1995. This work is licensed under
the Creative Commons Attribution-NonCommercial-ShareAlike 2.5 License.

  30 Jun 1995

30 Jun 1995

Fractal dimension of lightning discharge

J. Sañudo1, J. B. Gómez2, F. Castaño2, and A. F. Pacheco3 J. Sañudo et al.
  • 1Departamento de Fisica, Facultad de Ciencias, Universidad de Extremadura,06071 Badajoz, Spain
  • 2Department of Geological Sciences, University College London, Gower St., London WC1 6BT, U.K.
  • 3Departamento de Fisica Teórica, Universidad de Zaragoza, 50009 Zaragoza, Spain

Abstract. Using a stochastic model, we simulate the process of dielectric breakdown in the atmosphere and calculate the fractal dimension of 3-dimensional lightning patterns. Finite-size effects have been studied. The projections of our patterns on vertical planes fit the experimental fractal dimension obtained from photographic analysis. This work is inspired by a previous work by A.A. Tsonis.

Publications Copernicus
Download
Citation